Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS Melbourne, FL

May 4, 2018

NWS Melbourne, FL issued this small craft advisory at May 4, 2018, 4:19 AM EDT. It took effect at May 4, 2018, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 4, 2018, 4:19 AM EDT (08:19 UTC)
In effect from
May 4, 2018, 10:00 PM EDT
Expired
May 5, 2018, 10:00 AM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

522 
WHUS72 KMLB 040819
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
419 AM EDT Fri May 4 2018

AMZ555-572-575-051400-
/O.NEW.KMLB.SC.Y.0030.180505T0200Z-180505T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
419 AM EDT Fri May 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
10 AM EDT Saturday. 

* WINDS...East-northeast winds around 15 to 20 knots tonight
  through early morning Saturday.

* WAVES/SEAS...Seas up to 7 feet late this evening through early
  morning Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
529 
WHUS72 KMLB 050826
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
426 AM EDT Sat May 5 2018

AMZ555-572-575-051400-
/O.CON.KMLB.SC.Y.0030.000000T0000Z-180505T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
426 AM EDT Sat May 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...East-northeast winds around 15 to 20 knots through this
  morning.

* WAVES/SEAS...Seas up to 7 feet through this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 3, 8:20 PM EDT, 7 hours 59 minutes earlier.

Area forecast discussion, May 3, 8:20 PM EDT, 7 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
820 PM EDT Thu May 3 2018

.DISCUSSION...

Deep ridge axis extending from Bermuda into the wrn GOMex will
maintain a steady E/NE breeze acrs central FL thru the H100-H85 lyr
overnight. Evng RAOBs show a very dry/stable airmass overhead with a
sharp subsidence inversion in the H90-H70 lyr...PWat values ranging
from 0.50"-0.75" over the panhandle/central peninsula, increasing to
1.00"-1.25" over the south peninsula. RAP40 analysis shows a very
dry upstream airmass over the W Atlc with H85-H50 dewpoint
depressions btwn 30-40C, H100-H70 mean RH values btwn 40-50pct along
and north of I-4, increasing to btwn 60-70pct off the Treasure
Coast.

Sat imagery shows a lyr of dense marine stratocu in tandem with the
higher RH values...radar imagery picking up isold pockets of
enhanced reflectivity. The onshore flow will push these onshore
overnight with brief, isold coastal shras psbl south of Sebastian
Inlet...measurable precip will be far more the exception than the
rule. Min temps btwn the M60s over the interior/I-4 Corridor, to the
U60s/L70s along the Space/Treasure Coasts.

&&

.AVIATION...Thru 05/00Z.
Sfc Winds: Thru 04/02Z...E/NE 12-16KTS with ocnl sfc G18-22KTS. Btwn
04/02Z-04/05Z...bcmg E/NE 3-6KTS. Btwn 04/13Z-04/16Z...bcmg E/NE 10-
14KTS...coastal sites S of KTIX ocnl G18-22KTS.

Vsbys/WX/Cigs...VFR all sites.

&&

.MARINE...
Strong high pres ridge extending from Bermuda into the wrn GOMex
will maintain a moderate E/NE breeze acrs the lcl Atlc overnight.
Seas will range 3-5FT over the shelf waters, 5-6FT over the Gulf
Stream, mainly in a wind chop arnd 7sec. Buoy009 measuring winds
arnd 12kts and seas arnd 4FT...coastal sfc obs btwn Ormond Beach and
Fort Pierce btwn 8-12KTS, increasing to 15-20KTS at Stuart/West Palm
Beach. Will pare back the cautionary statement for the Space Coast
to the offshore leg, continuing for the Treasure Coast.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Short Term/Aviation...Bragaw
Long Term/Impact WX...Lascody
Hazardous weather outlook, May 3, 8:02 PM EDT, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
802 PM EDT Thu May 3 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040800-
Flagler Beach to Jupiter Inlet out to 60 nm-Lake-Volusia-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
802 PM EDT Thu May 3 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
A moderate to fresh easterly wind combined with a long fetch will
produce choppy seas of 4 to 6 feet for the Treasure Coast waters and
well offshore Brevard county.  Small craft operators should exercise
caution.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
East winds 15 to 20 knots south of Cape Canaveral will persist
through late week, producing rough surf and poor to potentially
hazardous boating conditions. A Moderate risk of rip currents will
continue into late week.

Deeper moisture will overspread the area from the east this weekend,
then a frontal boundary is forecast to push down the peninsula early
next week. As a result, rain chances will increase this weekend into
early next week with isolated lightning storms each afternoon. The
primary threat will be dangerous cloud to ground lightning. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Lascody/Kelly

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.